Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 162, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 18, 2014, 9:04 PM CDT for 4 counties in Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2014, 9:04 PM CDT (02:04 UTC)
- Expired
- Jun 18, 2014, 10:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Glasscock County, TX, Howard County, TX, Martin County, TX, Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 50 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1057 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1608 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
862
WUUS54 KMAF 190204
SVRMAF
TXC173-227-317-329-190300-
/O.NEW.KMAF.SV.W.0162.140619T0204Z-140619T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
904 PM CDT WED JUN 18 2014
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GLASSCOCK COUNTY IN WEST TEXAS...
SOUTHERN HOWARD COUNTY IN WEST TEXAS...
SOUTHERN MARTIN COUNTY IN WEST TEXAS...
MIDLAND COUNTY IN WEST TEXAS...
* UNTIL 1000 PM CDT
* AT 858 PM CDT...TRAINED WEATHER SPOTTERS REPORTED AN AREA OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS CLUSTER OF SEVERE
THUNDERSTORMS WERE OVER MIDLAND COUNTY...MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
MIDLAND...GARDEN CITY...BIG SPRING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. MIDLAND
INTERNATIONAL AIRPORT REPORTED A WIND GUST TO 64 MPH AT 8:02 PM CDT.
&&
LAT...LON 3208 10120 3208 10126 3167 10127 3168 10225
3209 10226 3209 10221 3230 10221 3227 10120
TIME...MOT...LOC 0201Z 249DEG 14KT 3185 10193
$$2 follow-up statements
359
WWUS54 KMAF 190230
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
930 PM CDT WED JUN 18 2014
TXC173-227-317-329-190300-
/O.CON.KMAF.SV.W.0162.000000T0000Z-140619T0300Z/
GLASSCOCK-HOWARD-MARTIN-MIDLAND-
930 PM CDT WED JUN 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR MIDLAND...SOUTHERN MARTIN...SOUTHERN HOWARD AND GLASSCOCK
COUNTIES...
AT 923 PM CDT...LOCAL LAW ENFORCEMENT REPORTED SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED EAST OF MIDLAND .MOVING EAST AT
15 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...EAST
CENTRAL MIDLAND COUNTY...EXTREME EAST CENTRAL MIDLAND COUNTY AND
EXTREME WEST CENTRAL GLASSCOCK COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIDLAND.
&&
LAT...LON 3208 10120 3208 10126 3167 10127 3168 10225
3209 10226 3209 10221 3230 10221 3227 10120
TIME...MOT...LOC 0228Z 249DEG 14KT 3189 10181
$$758
WWUS54 KMAF 190256
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
956 PM CDT WED JUN 18 2014
TXC173-227-317-329-190306-
/O.EXP.KMAF.SV.W.0162.000000T0000Z-140619T0300Z/
GLASSCOCK-HOWARD-MARTIN-MIDLAND-
956 PM CDT WED JUN 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR MIDLAND...SOUTHERN MARTIN...
SOUTHERN HOWARD AND GLASSCOCK COUNTIES WILL EXPIRE AT 1000 PM CDT...
AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3208 10120 3208 10126 3167 10127 3168 10225
3209 10226 3209 10221 3230 10221 3227 10120
TIME...MOT...LOC 0256Z 249DEG 14KT 3193 10169
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:24 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 18, 6:24 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 624 PM CDT Wed Jun 18 2014 .UPDATE... Update to increase PoPs after 19/00Z. && .DISCUSSION... Convection is ongoing across the forecast area this evening. A few stronger storms have occurred, but for the most part a lack of shear appears to be keeping most storms on the weak side. Water vapor imagery indicates some enhancement over New Mexico ahead of a shortwave trough there, so think we could see thunderstorms last for the next several hours, if not a little longer tonight. Will send an update to increase PoPs over much of the area for tonight. Since severe storms should be the exception, and not the rule, will keep the mention in the Hazardous Weather Outlook. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 69 89 67 88 / 30 20 10 10 BIG SPRING TX 72 90 70 89 / 30 20 10 20 CARLSBAD NM 68 96 67 92 / 20 30 20 10 DRYDEN TX 75 92 73 90 / 10 20 10 30 FORT STOCKTON TX 70 88 68 87 / 30 30 10 20 GUADALUPE PASS TX 69 88 65 83 / 20 30 20 20 HOBBS NM 65 91 64 89 / 30 30 20 10 MARFA TX 61 84 59 81 / 30 40 10 30 MIDLAND INTL AIRPORT TX 71 89 69 88 / 30 20 10 10 ODESSA TX 71 89 67 88 / 30 20 10 10 WINK TX 73 95 69 92 / 30 30 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99/99
Hazardous weather outlook, Jun 18, 6:16 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 616 PM CDT WED JUN 18 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-192330- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 616 PM CDT WED JUN 18 2014 /516 PM MDT WED JUN 18 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. THE BEST CHANCE OF THUNDERSTORMS WILL STRETCH FROM THE NORTHWEST PERMIAN BASIN SOUTH TO THE DAVIS MOUNTAINS AND MARFA PLATEAU. SOME OF THE STORMS COULD BECOME SEVERE THIS EVENING WITH DAMAGING WINDS THE GREATER SEVERE WEATHER THREAT. IN ADDITION THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WITH LOCALIZED FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AND THURSDAY EVENING ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS. THE BEST CHANCE OF THUNDERSTORMS IS EXPECTED TO STRETCH FROM THE SOUTHEAST NEW MEXICO PLAINS SOUTH INTO THE WESTERN PERMIAN BASIN TO THE DAVIS MOUNTAINS. A FEW STORMS COULD BECOME STRONG TO POSSIBLY SEVERE WITH LARGE HAIL AND STRONG WINDS POSSIBLE. IN ADDITION LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS. THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SUNDAY ACROSS PORTIONS OF SOUTHEAST NEW MEXICO AND WEST TEXAS. THE BEST CHANCE WILL BE ACROSS AREAS MAINLY SOUTH OF THE PECOS RIVER IN WEST TEXAS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS...HAIL...BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Jun 18, 8:29 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
829 PM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND DMG 1 NE MIDLAND 32.01N 102.07W
06/18/2014 MIDLAND TX TRAINED SPOTTER
TRACTOR TRAILER OVERTURNED FROM STRONG WINDS
&&
AKLLocal storm report, Jun 18, 8:32 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
832 PM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL MIDLAND 32.00N 102.08W
06/18/2014 E1.00 INCH MIDLAND TX NWS EMPLOYEE
PEA TO QUARTER SIZE HAIL REPORTED IN GRASSLANDS NEAR
WADLEY DRIVE.
&&
MHLocal storm report, Jun 18, 8:35 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
835 PM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM TSTM WND DMG 3 NW MIDLAND 32.03N 102.12W
06/18/2014 MIDLAND TX TRAINED SPOTTER
SPOTTER REPORTS 1.5 INCH DIAMETER TREE BRANCHES BROKEN
OFF DUE TO WIND
&&
MHLocal storm report, Jun 18, 8:46 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
846 PM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG MIDLAND 32.00N 102.08W
06/18/2014 MIDLAND TX TRAINED SPOTTER
7 TO 8 POWER POLES BLOWN DOWN IN NORTHEAST MIDLAND
&&
AKLLocal storm report, Jun 18, 8:52 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
852 PM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG ODESSA 31.85N 102.37W
06/18/2014 ECTOR TX TRAINED SPOTTER
20 POWER POLES BLOWN DOWN AT YUKON AND GRANDVIEW IN
ODESSA
&&
AKLLocal storm report, Jun 18, 9:00 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
900 PM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM FLASH FLOOD MIDLAND 32.00N 102.08W
06/18/2014 MIDLAND TX TRAINED SPOTTER
WATER ROSE TO THE DOORS OF FANNIN ELEMENTARY SCHOOL.
PORTIONS OF WADLEY AVENUE WERE CURB TO CURB AND 1 TO 1.5
FEET DEEP.
&&
AKLThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:05 PM CDT | Special Weather Statement | MAF | Glasscock | 40 min |
| Jun 18, 7:16 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Crane, Dawson, Ector, Gaines, Martin and 3 more | 59 min |
| Jun 18, 7:40 PM CDT | Areal Flood Advisory | MAF | Andrews, Martin | 3 hr |
| Jun 18, 7:51 PM CDT | Special Weather Statement | MAF | Glasscock, Martin | 39 min |
| Jun 18, 7:53 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Ector, Glasscock, Howard, Martin, Midland | 67 min |
| Jun 18, 8:07 PM CDT | Areal Flood Advisory | MAF | Ector, Midland | 3 hr |
| Jun 18, 8:19 PM CDT | Special Weather Statement | MAF | Martin | 26 min |
| Jun 18, 8:21 PM CDT | Special Weather Statement | MAF | Ector | 24 min |
| Jun 18, 8:36 PM CDT | Flash Flood Warning | MAF | Ector, Midland | 3 hr |
| Jun 19, 3:32 PM CDT | Special Weather Statement | MAF | Cochran | 43 min |
| Jun 19, 4:13 PM CDT | Special Weather Statement | MAF | Culberson | 62 min |
| Jun 19, 4:23 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 67 min |
| Jun 19, 4:49 PM CDT | Special Weather Statement | MAF | 41 min | |
| Jun 19, 5:07 PM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Jun 19, 6:23 PM CDT | Special Weather Statement | MAF | Yoakum | 37 min |
| Jun 19, 6:54 PM CDT | Special Weather Statement | MAF | Jeff Davis, Loving, Reeves | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.